RemoveTheScars may earn a small commission if you purchase a product through one of our links (at no cost to you). Learn more.
Tretinoin is a form of vitamin A known for its ability to aid skin renews itself and speed up the cell turnover rate. Retin- A is a powerful acne treatment medicated which contains tretinoin. It is also effective in treating and fading acne scars. It is available in the form of cream or gel and can only be used when prescribed by a medical professional.
There have many an increasing number of people who has been prescribed Retin-A for their acne scars. But, in some instances people often stop using it before it has a chance to produce results. There are two possible reasons for this, either they are not comfortable with the side effects or they are unclear on how the medication works. It is helpful to realize that like most medication, Retin-A takes time to work effectively.
It can be helpful to understand the way Retin-A treatment works to reduce and treat acne scars, inflammation and redness. Often, when someone who has just picked up the Retin-A medication is excited about the treatment and expects immediate results.
People with such state of mind are more likely to give up the treatment within weeks of starting it. The side effects are also a motivator. It is important to realize that most of the side effects are particularly worst only in the first few weeks of the treatment.
When Retin-A is applied for the first time, it might sting and it may cause burning sensation. It is possible that the skin gets red or very dry. But these are not alarming symptoms and are just normal reactions. The treatment should not be given up because of it.
There would be no visible improvement in the acne or its related scars within the first few weeks, as it requires some time to produce results. It is wise to start using a gentle, non-medicated moisturizer as well as a sunscreen as Retin-A makes the skin sensitive to the sun. Remember that the skin will get worse before getting better, but the dry, peeling, red or flaking skin is temporary. These effects on the skin are just the process of the skin getting use to the medication.
The appearance of new acne during this period is expected and does not imply that the medication is not working. It is the hardest part of using the medication and once it is past the results are worth it. In case the side effects are too much to bear, the medication can be used on alternative days, it can be applied after moisturizing the skin first or it can be applied for an hour or two and then washed off.
It is usually in the sixth to eighth week that the skin finally adjusts completely to the medication, and there is noticeable improvement. The frequency of new pimple appearing on the skin is significantly reduced and they are not as red. The skin is smoother, softer and evenly toned. The continuous use of the medication provides more desirable results. The discoloration caused by post inflammatory hyperpigmentation starts to fade away quickly. It is better to avoid harsh scrubs, over washing or sunbathing when using the medication.
Once in the twelfth week and beyond, the skin will be in good condition, the side effects would have subsided and the acne would have cleared up significantly. The scars and pigmentation has mostly faded away by this time.
There is a small chance, like with any medication, that there are no evident results. In that case, the dermatologist should be consulted so that he/she might add another medication or change the medication entirely. If the medication is working, then the use should be continued or else acne might come back. An added benefit of continuous use of Retin-A is that it reduces the signs of aging.
Like most good things in live, Retin-A treatment for acne and acne scars comes with the price of side effects. However, there are things that can be done to deal with these side effects and continuous use of the medication can produce significant results. Retin-A is considered as a great treatment for acne, as long as it used as per prescribed and directed by the doctor.
Amazon and the Amazon logo are trademarks of Amazon.com, Inc, or its affiliates.